News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Psychiatric Topics

Question: Is this depression or separation anxiety?


 BummedOut - Sun Sep 20, 2009 8:12 pm

Hi Doctors,

My boyfriend and I have been with each other for 6 months. We're both 20 and students at different schools. We live in different cities but he comes to see me very often, usually staying 2 or 3 nights a week.

I started taking Avianne, a birth control pill, about a month ago and have noticed some mood changes. It seems that the day after my boyfriend goes back to his home, I become bummed out...REALLY bummed out.

I'm considered a clean freak by many people I know and I continue this behavior because organizing and cleaning makes me feel accomplished and happy. Even this doesn't help with missing him; I feel the same droopy, slow, sad feeling.

My boyfriend left to go home last night and today I feel that depressing feeling again. It's a beautiful sunny day and I'm sitting at home feeling like there's a grey wall in my mind.

Is this separation anxiety? How can I deal with this? Is there a naturopathic way of dealing with whatever this is?

Thanks,
BummedOut
 Debbie Miller, RN - Mon Nov 02, 2009 1:07 am

User avatar Hello,
The hormones in oral contraceptives can affect your mood. Depressive symptoms are a common complaint with them. You might try going off the pill and using an alternative form of birth control for a few months to see if the symptoms remain in absence of the hormones. This could be revealing. If it makes no difference, you should examine other causes and of course missing a loved one is a reason you might feel sad. The question is, why do you feel this way more now than in the past? It might benefit you to try counseling.

There are supplements that have antidepressant effects but you should use those cautiously since some claims are exaggerated and they are medication so they can interfere with the effectiveness of other medications you take. Your doctor should be aware of all medications and supplements you take. General good nutrition, exercise and sunshine can help a lot. You might also enjoy reading, When Your Body Gets the Blues by Marie-Annette Brown and Jo Robinson. This book examines using vitamins and finding natural ways to elevate your seratonin levels while explaining the reason many women have trouble with this.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here